Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 79, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Sep 1, 2007, 4:34 PM MST for Cochise County, Pima County, Arizona. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2007, 4:34 PM MST (23:34 UTC)
- Expired
- Sep 1, 2007, 5:30 PM MST
- In force
- 56 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
Counties Cochise County, AZ, Pima County, AZ
The radar
The Tucson radar (KEMX), 31 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 5:00 PM MST | TSTM WND DMG | Nw Tucson, AZ | OFF DUTY WEATHER SERVICE EMPLOYEE REPORTED SEVERAL LARGE TREE LIMBS BROKEN DUE TO WIND DAMAGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.6 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 2300 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KTWC 012335
SVRTWC
AZC003-019-020030-
/O.NEW.KTWC.SV.W.0079.070901T2334Z-070902T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
434 PM MST SAT SEP 1 2007
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA...
THIS INCLUDES THE CITIES OF...TUCSON...ORO VALLEY...MARANA...GREEN
VALLEY...
NORTHWESTERN COCHISE COUNTY IN SOUTHEAST ARIZONA...
* UNTIL 530 PM MST
* AT 426 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM TUCSON TO 11 MILES NORTHEAST OF
BENSON...AND MOVING SOUTHWEST AROUND 10 MPH.
LAT...LON 3184 11122 3181 11036 3223 11015 3241 11049
3251 11047 3247 11128
$$
WEATHER.GOV/TUCSON4 follow-up statements
000
WWUS55 KTWC 012344
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
441 PM MST SAT SEP 1 2007
AZC003-019-020030-
/O.CON.KTWC.SV.W.0079.000000T0000Z-070902T0030Z/
COCHISE AZ-PIMA AZ-
441 PM MST SAT SEP 1 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MST
FOR EASTERN PIMA AND NORTHWESTERN COCHISE COUNTIES...
AT 434 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERAL LINES OF SEVERE THUNDERSTORMS. ONE WAS MOVING
THROUGH EASTERN PIMA COUNTY INCLUDING THE TUCSON METRO AREA WHILE
THE SECOND WAS MOVING THROUGH NORTHWEST COCHISE COUNTY INCLUDING THE
TOWNS OF CASCABEL AND BENSON. MOVEMENT OF THESE STORMS IS TO THE
SOUTHWEST AROUND 10 MPH.
LAT...LON 3184 11122 3181 11036 3223 11015 3241 11049
3251 11047 3247 11128
$$000
WWUS55 KTWC 020008
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
506 PM MST SAT SEP 1 2007
AZC003-019-020030-
/O.CON.KTWC.SV.W.0079.000000T0000Z-070902T0030Z/
COCHISE AZ-PIMA AZ-
506 PM MST SAT SEP 1 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MST
FOR EASTERN PIMA AND NORTHWESTERN COCHISE COUNTIES...
AT 459 PM MST...A TRAINED WEATHER SPOTTER REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED ON THE NORTHWEST
SIDE OF THE TUCSON METRO AREA. MOVEMENT OF THIS STORM IS TO THE
SOUTHWEST AROUND 10 MPH. ANOTHER AREA OF SEVERE STORMS WAS BETWEEN
BENSON AND THE PIMA/COCHISE COUNTY LINE
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL.
LAT...LON 3184 11122 3181 11036 3223 11015 3241 11049
3251 11047 3247 11128
$$000
WWUS55 KTWC 020018
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
516 PM MST SAT SEP 1 2007
AZC003-020026-
/O.CAN.KTWC.SV.W.0079.000000T0000Z-070902T0030Z/
COCHISE AZ-
516 PM MST SAT SEP 1 2007
...THE SEVERE THUNDERSTORM WARNING FOR COCHISE COUNTY IS CANCELLED...
DOPPLER RADAR INDICATED THAT THE STORMS IN NORTHWEST COCHISE COUNTY
HAVE WEAKENED BELOW SEVERE LIMITS. THUNDERSTORMS WILL CONTINUE IN
THIS AREA UNTIL 545 PM.
LAT...LON 3184 11122 3181 11047 3222 11049 3241 11049
3251 11047 3247 11128
$$
AZC019-020030-
/O.CON.KTWC.SV.W.0079.000000T0000Z-070902T0030Z/
PIMA AZ-
516 PM MST SAT SEP 1 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MST
FOR EASTERN PIMA COUNTY...
AT 508 PM MST...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORMS OF THE WEST SIDE OF THE TUCSON METRO AREA. ANOTHER
POSSIBLE SEVERE STORM WAS LOCATED NEAR THE EMPIRE MOUNTAINS
SOUTHEAST OF TUCSON. MOVEMENT OF THESE STORMS WAS TO THE SOUTHWEST
AROUND 10 MPH.
LAT...LON 3184 11122 3181 11047 3222 11049 3241 11049
3251 11047 3247 11128
$$000
WWUS55 KTWC 020030
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
529 PM MST SAT SEP 1 2007
AZC019-020039-
/O.EXP.KTWC.SV.W.0079.000000T0000Z-070902T0030Z/
PIMA AZ-
529 PM MST SAT SEP 1 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PIMA COUNTY EXPIRES AT
530 PM MST...
DOPPLER RADAR INDICATED THAT THUNDERSTORMS ACROSS EASTERN PIMA
COUNTY HAD WEAKENED TO BELOW SEVERE LIMITS. HOWEVER STORMS WILL
CONTINUE THROUGH 630 PM AS THEY MOVE TO THE SOUTHWEST AROUND 10 MPH.
GUSTY WINDS TO 45 MPH AND PEA SIZE HAIL IS STILL POSSIBLE WITH SOME
OF THE STRONGER STORMS.
LAT...LON 3184 11122 3181 11047 3222 11049 3241 11049
3251 11047 3247 11128
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:00 PM MST, 2 hours 34 minutes earlier.
Area forecast discussion, Sep 1, 2:00 PM MST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 200 PM MST SAT SEP 1 2007 .SYNOPSIS...THERE WILL BE ENOUGH MOISTURE FOR ISOLATED AFTERNOON AND EVENING THUNDERSTORMS OVER THE WEEKEND. SOME INCREASE IN MOISTURE LATER IN THE WEEK WILL BRING A BETTER CHANCE OF THUNDERSTORMS AND LOWER DAYTIME TEMPERATURES. && .DISCUSSION...ISOLATED CONVECTION FORMING UP WITH A FEW STRONG STORMS ALREADY. EXPECT SCATTERED COVERAGE FOR THE MOUNTAINS WITH LESS COVERAGE FOR LOWER ELEVATIONS...BUT INVERTED V PROFILE HIGHLIGHTS MICROBURST POTENTIAL. BEST LOWER ELEVATION COVERAGE PROBABLY LATER WITH DEEPER MOISTURE ACROSS CENTRAL TO WESTERN AREAS...BUT OUTFLOWS FROM MORE ORGANIZED NEW MEXICO ACTIVITY COULD GET INTERESTING FOR EASTERN AREAS. DRY SLOT TRYING TO WRAP IN FROM THE PLAINS UNDER THE HIGH OVER THE NEXT COUPLE OF DAYS...PROBABLY LESS THUNDERSTORM COVERAGE SUNDAY AND MONDAY. STILL LOOKING AT TROPICAL MOISTURE INCREASE DIRECTLY OR INDIRECTLY ASSOCIATED WITH THE REMAINS OF HENRIETTE LATER IN THE NEW WEEK...AROUND THURSDAY OR SO. LOTS OF RESOLUTIONS POSSIBLE WITH THIS...FOR RIGHT NOW WE WILL TAKE THE FORECAST BACK INTO THE SCATTERED COVERAGE RANGE FOR THE SECOND HALF OF THE WEEK AND ADJUST FOR TRAJECTORY AND TIMING AS WE GET A BETTER IDEA. && .AVIATION...EXPECT ISOLATED TO SCATTERED TSRA/SHRA THIS AFTERNOON AND EVENING...WITH THE BULK OF ACTIVITY EXPECTED TO END BY AROUND 02/06Z OR SO. CEILINGS AS LOW AS 5-7KFT AGL AND VSBYS AS LOW AS 3-5SM WITH THE STRONGEST TSTMS. SOMEWHAT LESS CONVECTIVE ACTIVITY EXPECTED SUN-MON. SURFACE WINDS TODAY INTO TONIGHT GENERALLY EASTERLY AT 15 KTS OR LESS...BUT MUCH STRONGER AND GUSTY NEAR STORMS WITH ORGANIZED OUTFLOWS POSSIBLE. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 4:29 PM MST | Areal Flood Advisory | TWC | Pima | 91 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.